Georgia, 2011Hail and Damaging Winds in Georgia, June 18, 2011
June 18, 2011 · NWS CHS · 20 events in 8 counties and zones
An upstream convective complex cold pooled over inland Georgia, then transformed to a boundary driven convective event during the early night hours. Thunderstorms became severe as they entered a moderately unstable atmosphere featuring mixed layer CAPE between 2000-3000 J/KG.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upstream convective complex cold pooled over inland Georgia, then transformed to a boundary driven convective event during the early night hours. Thunderstorms became severe as they entered a moderately unstable atmosphere featuring mixed layer CAPE between 2000-3000 J/KG.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 18, 8:29 PM EST, 5 minutes earlier.
Area forecast discussion, Jun 18, 8:29 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT SAT JUN 18 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST EAST OF THE APPALACHIANS
THROUGH MONDAY. WESTERN ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE
AREA TUESDAY THROUGH MIDWEEK. ANOTHER TROUGH OF LOW PRESSURE WILL
DEVELOP EAST OF THE APPALACHIANS FOR THE LATTER HALF OF THE
WEEK...THEN A COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORMS...KJGX RADAR SHOWS OUTFLOW THAT WAS GENERATED FROM
A STRONG TSTM IN TELFAIR COUNTY GEORGIA WILL INTERSECT OUTFLOW
ALONG THE TAIL END OF THE APPROACHING QLCS. THIS WILL LIKELY
SPARK ADDITIONAL CONVECTION SOON WITHIN A MODERATELY UNSTABLE
ATMOSPHERE FEATURE MLCAPES OF 2000-3000 J/KG. HAVE EXPANDED SEVERE
TSTM WATCH 507 SOUTH TO INCLUDE AREAS SOUTH OF I-16 TO THE
ALTAMAHA RIVER...WHICH INCLUDES THE SAVANNAH METRO AREA. UPDATED
GRIDS AND TEXT PRODUCTS TO INCREASE POPS TO CATEGORICAL ACROSS
INLAND AREAS. CERTAINLY LOOKS LIKE SOME BENEFICIAL RAINS WILL FALL
OVER THE NEXT FEW HOURS.
DENSE SMOKE...VISIBLE SATELLITE IMAGES SHOW WIDESPREAD DENSE SMOKE
ORIGINATING FROM WILDFIRES BURNING OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA IS MOVING INLAND WITH THE SEA BREEZE. LOOKS LIKE
THERE IS PLENTY OF SMOKE TO MOVE ONSHORE OVER THE NEXT FEW HOURS.
SPOTTER REPORTS AND WEBCAMS SHOW VSBYS ARE DROPPING QUICKLY BELOW
1/2 MILE. HAVE HOISTED A DENSE SMOKE ADVISORY FOR ALL COASTAL
ZONES UNTIL 11 PM. HOPEFULLY INCOMING TSTMS WILL SCOUR THE SMOKE
PRIOR TO THEN. WE SHOULD STRESS THE AIR QUALITY WILL BE EXTREMELY
POOR ALONG THE COAST OVER THE NEXT FEW HOURS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST UNCERTAINTY REMAINS RATHER HIGH SUNDAY AND MONDAY.
SPECIFICALLY...TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES
WILL DEPEND ON THUNDERSTORMS/CLOUD COVER.
SUNDAY THROUGH MONDAY...THE REGION WILL REMAIN ON THE EASTERN
PERIPHERY OF AN UPPER RIDGE...WHILE A PERSISTENT SURFACE TROUGH WILL
PERSIST INLAND/EAST OF THE MOUNTAINS. WHILE SUBSIDENCE/CAPPING
SHOULD LIMIT THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE...WHICH
WILL STRUGGLE TO PUSH INLAND AGAINST A PREVAILING OFFSHORE
FLOW...ORGANIZED THUNDERSTORMS WITH A DAMAGING WIND THREAT COULD
PERIODICALLY PUSH INTO THE REGION FROM THE N/NW.
TEMPERATURES/DEWPOINTS SUNDAY WILL DEPEND GREATLY ON THE IMPACT OF
CONVECTION TONIGHT. WIDESPREAD THUNDERSTORMS TONIGHT AND/OR
THUNDERSTORMS IN THE AFTERNOON COULD TRANSLATE TO GREATER CLOUD
COVER...LOWER TEMPERATURES AND HIGHER DEWPOINTS THAN EXPECTED. ON
THE OTHER HAND...IF THUNDERSTORMS REMAIN LIMITED IN COVERAGE
TONIGHT...INLAND TEMPERATURES IN THE UPPER 90S/AROUND 100F COULD
ALSO PROMOTE MIXING OF DRIER AIR/LOWER DEWPOINTS TO THE SURFACE.
IN EITHER CASE...THE POTENTIAL FOR HEAT INDICES OF 105F REMAINS TOO
UNCERTAIN TO JUSTIFY A HEAT ADVISORY FOR SUNDAY.
SIMILAR REASONING APPLIES TO THE FORECAST FOR TUESDAY. HOWEVER...AS
THE UPPER RIDGE BUILDS OVER THE REGION...SUBSIDENCE/CAPPING WILL
RESULT IN LOWERED POPS...BELOW 15 PERCENT IN THIS
FORECAST...ALLOWING TEMPERATURES TO RECOVER INTO THE LOWER 100S
INLAND. THE PROSPECTS FOR HAZARDOUS HEAT INDICES REMAIN SUFFICIENT
TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER OUTLOOK...BUT
UNCERTAINTY REGARDING SURFACE DEWPOINTS PERSISTS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE AXIS WILL SLOWLY SHIFT OFF THE EASTERN UNITED STATES
COAST THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR A GRADUAL
COOLING TREND IN DAYTIME HIGHS THROUGH LATE WEEK. THEN...A COLD
FRONT WILL APPROACH OR WILL ADVANCE INTO THE REGION EARLY NEXT
WEEKEND. HOWEVER...TEMPS SOLIDLY IN THE 90S COULD COMBINE WITH
DEWPOINTS IN THE 70S TO CREATE HEAT INDICES 105F OR HIGHER WEDNESDAY
AND THURSDAY.
A PERSISTENT LEE TROUGH WILL SUPPORT ISOLATED THUNDERSTORMS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING WHILE SEA BREEZE
CONVERGENCE COULD SUPPORT ISOLATED CONVECTION CLOSER TO THE COAST.
RESIDUAL SUBSIDENCE/CAPPING COULD LIMIT THUNDERSTORM COVERAGE UNTIL
THE COLD FRONT APPROACHES LATE WEEK INTO NEXT WEEKEND.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
KCHS...DENSE SMOKE IS MOVING INTO THE TERMINAL ATTM AND WILL
LINGER FOR SEVERAL HOURS HOURS. WILL SHOW PREVAILING IFR WITH A
TEMPO OF LIFR VSBYS FOR THE NEXT FEW HOURS. INCOMING TSTMS SHOULD
HELP SCOUR THE SMOKE OUT AND IMPROVE VSBYS. TSTMS LOOK TO GET
INTO THE KCHS TERMINAL ROUGHLY IN THE 04Z TIME FRAME. GUSTY WINDS
AND HEAVY RAINS WILL ACCOMPANY THESE STORMS.
KSAV...SMOKE IS POISED TO RETURN TO THE TERMINAL OVER THE NEXT
FEW HOURS. THE BULK OF THE SMOKE WILL REMAIN NORTH AND EAST OF THE
TERMINAL...BUT COULD STILL SEE MVFR CONDITIONS. INCOMING TSTMS
LOOK TO PASS NORTH OF THE TERMINAL...BUT IT WILL BE CLOSE. MAY
HAVE TO ISSUE AMENDMENTS AS RADAR TRENDS BECOME MORE APPARENT.
EXTENDED AVIATION OUTLOOK...SMOKE FROM SOUTHEAST WILDFIRES COULD
REDUCE VSBY AT TIMES THROUGH THE WEEKEND. MVFR VSBY ALSO POSSIBLE
IN SUNRISE FOG AND HAZE POSSIBLE. OTHERWISE...ISOLATED
THUNDERSTORMS COULD AFFECT EITHER TERMINAL THROUGH THE
PERIOD...MAINLY LATE DAY OR EVENING HOURS.
&&
.MARINE...
HOISTED DENSE SMOKE ADVISORY FOR ALL MARINE ZONES UNTIL 11 PM.
TONIGHT...ATLC HIGH PRES/INLAND LOW PRES WILL REMAIN IN PLACE
TONIGHT. WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED
OVERNIGHT DUE TO NOCTURNAL SURGING. A COMPLEX OF TSTMS COULD PUSH
OFF THE COAST THIS EVENING AND THIS COULD DISRUPT THE NORMAL
NIGHTTIME MARINE WIND REGIME.
A VIGOROUS SEA BREEZE CIRCULATION SUNDAY AFTERNOON AND A NOCTURNAL
SURGE OF S/SW WINDS WILL APPROACH BUT WILL PROBABLY NOT EXCEED SMALL
CRAFT ADVISORY THRESHOLDS SUNDAY. CAPPED WINDS AT 20 KT AND SEAS AT
5 FT SUNDAY AND SUNDAY NIGHT. THEN...GUIDANCE SUGGESTS A SUBTLE
RELAXATION OF THE PRESSURE PATTERN MONDAY THROUGH MIDWEEK. WINDS
WILL INCREASE AS THE SEA BREEZE DEVELOPS EACH AFTERNOON AND FOR A
FEW HOURS EACH NIGHT...BUT OVERALL WINDS/SEAS WILL LIKELY REMAIN
BELOW SCA LEVELS.
&&
.CLIMATE...
RECORD HIGHS FOR THE NEXT COUPLE OF DAYS...
CHS SUN 6/19 100F 1994
MON 6/20 100 1970
CHL SUN 6/19 100 1940
MON 6/20 100 1928
SAV SUN 6/19 100 1887
MON 6/20 102 1990
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
139.
DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
SCZ048>052.
MARINE...DENSE SMOKE ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330-
350-352-354-374.
&&Hazardous weather outlook, Jun 18, 6:29 PM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SAT JUN 18 2011
AMZ330-350-352-192330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
729 PM EDT SAT JUN 18 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
AMZ354-374-192330-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
729 PM EDT SAT JUN 18 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
GAZ087-088-099>101-SCZ040-042>045-047-192330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
729 PM EDT SAT JUN 18 2011
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
GAZ114>116-118-137-138-140-192330-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
729 PM EDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
GAZ117-139-192330-
COASTAL BRYAN-COASTAL LIBERTY-
729 PM EDT SAT JUN 18 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
GAZ119-141-192330-
COASTAL CHATHAM-COASTAL MCINTOSH-
729 PM EDT SAT JUN 18 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
SCZ048>052-192330-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
729 PM EDT SAT JUN 18 2011
...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE SMOKE ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:50 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT JUN 18 2011
GAZ116>119-138>141-190000-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
450 PM EDT SAT JUN 18 2011
...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT THE AREA
THROUGH THIS EVENING...
SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING
GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN
FLORIDA IS IMPACTING PARTS OF NORTH GEORGIA AND THE ADJACENT
ATLANTIC COASTAL WATERS THIS AFTERNOON.
REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES
WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN
A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND
MCINTOSH COUNTIES. THE SMOKE IS PRIMARILY AFFECTING COASTAL
LOCATIONS FROM TYBEE ISLAND SOUTH TO SAPELO ISLAND...BUT WILL
BEGIN TO MOVE FARTHER INLAND THROUGH SUNSET AS THE SEA BREEZE
MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE
WILMINGTON ISLAND...THE SAVANNAH METRO AREA...HALFMOON LANDING...
DARIEN AND RICHMOND HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS..
PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.
IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE
IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO
CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jun 18, 4:48 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT SAT JUN 18 2011
GAZ116>119-138>141-SCZ048>052-190100-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
548 PM EDT SAT JUN 18 2011
...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT NORTH
COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA THIS EVENING...
SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING
GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN
FLORIDA IS IMPACTING PARTS OF NORTH COASTAL GEORGIA...SOUTH
COASTAL SOUTH CAROLINA AND THE ADJACENT ATLANTIC COASTAL WATERS
LATE THIS AFTERNOON.
REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES
WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN
A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND
MCINTOSH COUNTIES IN GEORGIA. THE SMOKE IS PRIMARILY AFFECTING
COASTAL LOCATIONS FROM HILTON HEAD SOUTH TO SAPELO ISLAND...BUT
WILL MOVE NORTH AND FARTHER INLAND THROUGH SUNSET AS THE SEA
BREEZE MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE
BEAUFORT...HILTON HEAD...WILMINGTON ISLAND...THE SAVANNAH METRO
AREA...HALFMOON LANDING...DARIEN AND RICHMOND HILL. SMOKE MAY ALSO
REACH AS FAR NORTH AS EDISTO BEACH...FOLLY BEACH...THE CHARLESTON
METRO AREA AND DANIEL ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS..
PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.
IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE
IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO
CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
&&
Thunderstorm Wind, Screven
- When
- June 18, 8:34 PM EST to 8:35 PM EST
- Where
- Screven County, 0.58 mi W of Sylvania
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 32.750, -81.640
A county official reported numerous trees down along Effingham Highway and Capitola Road.
Thunderstorm Wind, Evans
- When
- June 18, 8:52 PM EST to 8:53 PM EST
- Where
- Evans County, 2.82 mi SSW of Daisy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.110, -81.840
A 911 center reported a tree down near the intersection of Sunbury Road and Red Mill Road.
Thunderstorm Wind, Effingham
- When
- June 18, 9:10 PM EST to 9:11 PM EST
- Where
- Effingham County, 1.36 mi WNW of Tusculum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.410, -81.440
A dispatch center reported a tree down on Highway 17 North near Harry Lindsay Road.
Thunderstorm Wind, Bulloch
- When
- June 18, 9:14 PM EST to 9:15 PM EST
- Where
- Bulloch County, 4.14 mi W of Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.460, -81.850
A 911 center reported a tree down on OC Banks Road.
Thunderstorm Wind, Tattnall
- When
- June 18, 9:32 PM EST to 9:33 PM EST
- Where
- Tattnall County, 0.69 mi N of Glennville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 31.940, -81.930
A county official reported numerous trees down near Glennville.
Thunderstorm Wind, Long
- When
- June 18, 9:50 PM EST to 9:51 PM EST
- Where
- Long County, 5.45 mi WNW of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.820, -81.750
A 911 center reported a power line down on Rye Patch Road.
Thunderstorm Wind, Long
- When
- June 18, 9:54 PM EST to 9:55 PM EST
- Where
- Long County, 2.94 mi W of Aimar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -81.720
A 911 center reported a tree down on Palmer Road.
Thunderstorm Wind, Chatham
- When
- June 18, 9:55 PM EST to 9:56 PM EST
- Where
- Chatham County, 0.58 mi W of Port Wentworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.150, -81.180
The public reported a large tree branch broken over power lines.
Thunderstorm Wind, Liberty
- When
- June 18, 9:59 PM EST to 10:00 PM EST
- Where
- Liberty County, 4.95 mi NW of Gum Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.840, -81.700
A dispatch center reported trees down along Ray Road at Stable Road and Mary Todd Road.
Thunderstorm Wind, Chatham
- When
- June 18, 10:14 PM EST to 10:15 PM EST
- Where
- Chatham County, Bloomingdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.130, -81.300
The public reported power lines down.
Hail, Chatham
- When
- June 18, 10:30 PM EST to 10:31 PM EST
- Where
- Chatham County, Bloomingdale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.130, -81.300
The public reported penny size hail.
Thunderstorm Wind, Chatham
- When
- June 18, 10:34 PM EST to 10:35 PM EST
- Where
- Chatham County, 3.5 mi S of Fernwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 32.050, -81.190
A spotter reported trees down near Gould Elementary.
Thunderstorm Wind, Chatham
- When
- June 18, 10:34 PM EST to 10:35 PM EST
- Where
- Chatham County, 2.72 mi WNW of Fairway Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.050, -81.170
A spotter reported a large tree down near the intersection of Chatham Parkway and Highway 17.
Thunderstorm Wind, Chatham
- When
- June 18, 10:43 PM EST to 10:44 PM EST
- Where
- Chatham County, 3 mi NNE of Parkersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.020, -81.010
The media reported trees down along Jonny Mercer Boulevard and Highway 80 near the Wilmington Island Bridge.
Thunderstorm Wind, Chatham
- When
- June 18, 10:43 PM EST to 10:44 PM EST
- Where
- Chatham County, 3.58 mi E of Thunderbolt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.040, -81.010
Broadcast media relayed a report of a plum tree uprooted in a yard and a small storage shed destroyed by fallen trees.
Thunderstorm Wind, Chatham
- When
- June 18, 10:43 PM EST to 10:44 PM EST
- Where
- Chatham County, 3.78 mi ENE of Thunderbolt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.050, -81.010
The public reported 1 large pine tree down along with numerous branches and power lines down.
Thunderstorm Wind, Chatham
- When
- June 18, 10:44 PM EST to 10:45 PM EST
- Where
- Chatham County, 3.88 mi NNE of Parkersburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.030, -81.000
Broadcast media reported numerous trees down on Bradley Point Road and Johnny Mercer Boulevard.
Thunderstorm Wind, Chatham
- When
- June 18, 10:47 PM EST to 10:48 PM EST
- Where
- Chatham County, 3 mi NNE of Parkersburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.020, -81.010
Broadcast media reported numerous trees down along Jonny Mercer Boulevard and Highway 80 near the Wilmington Island bridge.
Thunderstorm Wind, Chatham
- When
- June 18, 11:03 PM EST to 11:04 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.050, -81.080
A public official reported a tree down over power lines on 37th street.
Thunderstorm Wind, Chatham
- When
- June 18, 11:03 PM EST to 11:04 PM EST
- Where
- Chatham County, 0.91 mi SW of Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.040, -81.090
A public official reported trees down on 54th Street and Waters Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328363, 328394, 328433, 328392, 328365, 328382, 328380, 328369, 328432, 328377, 329145, 328410, 328413, 328408, 328436, 328441, 328429, 328402, 328387, 328389.